|Off d4t, what now?
Nov 11, 2001
I'm a 33 year old male, tested positive 5 years ago, 106 t-cells and a viral load of 200,000. I immediately went on Crix., 3tc and azt. Viral load immediately went undetectable and my t-cells shot up over 500 and percentages at 28+ and holding. After 4 years I started developing nausea, so I switched meds to include d4t, 3tc and Ziagen. I had never shown any signs of fat change until then. I justed started to show wasting in my arms, legs, butt and face. I immediately dumped d4t for azt. It has been a couple of months of this, but I am scared that I might still be losing fat. I'm considering stopping meds for a while to prevent any further loss. My doc doesn't advocate this, but I'm scared. I'm a small guy, and any further fat loss troubles me greatly. Should I wait and see, or is it safe to stop meds? And can I do anything to reverse what I have lost?
Response from Dr. Fisher
I agree with your doc. I would not interrupt treatment (mainly because of your pretreatment numbers). Substituting AZT for d4T is reasonable, but we don't know wwhether you will see improvement or not (the reports/studies are inconsistent). I don't think you will risk your antiviral response with this switch. Good luck. AF
My New-fill experience..joy!
- Recurrent Yeast Infections Six Months After Possible HIV Exposure
- Seroconversion At 4 MonthS Is It Rare
- Serodiscordant Relationships And Having Children
- Slight Insertion In Vagina Risk For Hiv
- Tested Negative At 12 Weeks Post One Possible Exposure
- Which Country Gives Free Medication To Victims With Hiv/aids?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.